Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 5, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 29, 2009, 4:25 PM CDT for Clay County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2009, 4:25 PM CDT (21:25 UTC)
- Expired
- Apr 29, 2009, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 110 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1229 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 292125
FFWOUN
TXC077-300015-
/O.NEW.KOUN.FF.W.0005.090429T2125Z-090430T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
425 PM CDT WED APR 29 2009
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CLAY COUNTY IN NORTHERN TEXAS...
* UNTIL 715 PM CDT
* AT 422 PM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN WERE
MOVING ACROSS SOUTHERN PARTS OF CLAY COUNTY. SEVERAL INCHES OF RAIN
HAS ALREADY FALLEN ACROSS PARTS OF CLAY COUNTY FROM SHOWERS AND
THUNDERSTORMS EARLIER TODAY. AS A RESULT...THIS ADDITIONAL HEAVY
RAIN WILL RAPIDLY RUNOFF AND RESULT IN AREAS OF FLASH
FLOODING...ESPECIALLY ACROSS SOUTHERN PARTS OF THE COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BLUEGROVE...BUFFALO
SPRINGS...HENRIETTA...JOY...LAKE ARROWHEAD...NEWPORT...SHANNON AND
VASHTI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.
&&
LAT...LON 3347 9838 3347 9841 3362 9842 3380 9841
3386 9798 3347 9800 3346 9810 3346 9837
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 2:05 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 29, 2:05 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
205 PM CDT WED APR 29 2009
.DISCUSSION...
MAIN FOCUS WAS ON TODAY AND TONIGHT. LARGE AREA OF SHOWERS AND
THUNDERSTORMS MOVED ACROSS THE FA THIS MORNING LEAVING AN OUTFLOW
BOUNDARY ACROSS NORTH TEXAS. THUNDERSTORM DEVELOPMENT CONT ALONG THE
RED RIVER THIS AFTERNOON AND WILL MAINTAIN AT LEAST INTO THIS
EVENING... WITH ADDITIONAL STORMS POSSIBLY MOVING NORTHEAST INTO THE
AREA FROM SOUTHWEST/WEST TEXAS. WITH SEVERAL INCHES OF RAINFALL IN
SOUTHERN OK AND WESTERN NORTH TEXAS THIS MORNING... ADDITIONAL HEAVY
RAIN WILL MAINTAIN FLASH FLOOD/FLOODING CONCERNS THROUGH TONIGHT SO
WILL CONT WITH FLASH FLOOD WATCH THROUGH 12Z. ADDITIONAL SCATTERED
STORMS MAY DEVELOP IN THE PANHANDLES THIS AFTERNOON AND EVENING.
CLOUD COVER HAS DECREASED IN THIS AREA TODAY LEADING TO THE
ATMOSPHERE BECOMING MORE UNSTABLE EAST OF THE DRYLINE. IF STORMS
DEVELOP IN THE HIGH PLAINS... THE THUNDERSTORMS COULD MOVE INTO
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS LATER THIS EVENING AND
TONIGHT. SOME SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT. THUNDERSTORMS MAY BE ONGOING ACROSS PARTS OF THE FA
THURSDAY MORNING.
THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS PORTIONS OF THE AREA INTO
EARLY NEXT WEEK. HEAVY RAIN AND FLOODING WILL REMAIN A CONCERN AT
LEAST THROUGH THE WEEKEND. A COLD FRONT IS EXPECTED TO MOVE ACROSS
THE AREA FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 63 79 65 74 / 40 20 20 20
HOBART OK 61 83 63 74 / 40 10 10 10
WICHITA FALLS TX 63 83 67 85 / 60 10 10 10
GAGE OK 59 81 55 71 / 40 20 30 20
PONCA CITY OK 60 75 63 68 / 30 30 40 30
DURANT OK 64 80 68 81 / 60 20 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR OKZ035>039-
044>048-050>052.
TX...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR TXZ083>090.
&&
22/25Hazardous weather outlook, Apr 29, 11:55 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT WED APR 29 2009
OKZ004>048-050>052-TXZ083>090-301000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT WED APR 29 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
OKLAHOMA AND ALL OF WESTERN NORTH TEXAS THROUGH TONIGHT.
LOCATION...
THE SLIGHT RISK AREA COVERS AN AREA SOUTHWEST OF A LINE FROM
CHEROKEE... TO EL RENO... TO ADA AND ATOKA OKLAHOMA. THIS INCLUDES
ALL OF WESTERN NORTH TEXAS.
TIMING...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 3 AM.
IMPACTS...
HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH. AN ISOLATED
TORNADO CAN NOT BE RULED OUT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS INTO THE
OVERNIGHT HOURS.
DISCUSSION...
A LARGE AREA OF THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE
ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND NORTH TEXAS THIS AFTERNOON.
MEANWHILE... A DRYLINE WILL CONTINUE TO DEVELOP ACROSS THE CENTRAL
PANHANDLES THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL ALSO MOVE
FROM THE SOUTHWEST U.S. ACROSS THE SOUTHERN PLAINS LATER TODAY AND
TONIGHT. WITH HEATING THE AIRMASS EAST OF THE DRYLINE IS EXPECTED TO
BECOME UNSTABLE LATER THIS AFTERNOON. ADDITIONAL SCATTERED
THUNDERSTORMS MAY DEVELOP NEAR AND EAST OF THE DRYLINE LATE THIS
AFTERNOON AND THIS EVENING MOVING ACROSS PORTIONS OF OKLAHOMA AND
WESTERN NORTH TEXAS TONIGHT. ANOTHER FOCUS FOR THUNDERSTORM
DEVELOPMENT IS AN OUTFLOW BOUNDARY FROM THE MORNING THUNDERSTORMS
THAT EXTENDS ACROSS NORTH TEXAS. SOME OF THE STORMS MAY BECOME
SEVERE THIS AFTERNOON AND TONIGHT ACROSS PARTS OF OKLAHOMA AND
WESTERN NORTH TEXAS... WITH LARGE HAIL AND STRONG WINDS THE MAIN
CONCERN. HOWEVER... AN ISOLATED TORNADO CAN NOT BE RULED OUT...
PRIMARILY IN THE AREA NEAR THE OUTFLOW BOUNDARY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 100 PERCENT.
OTHER HAZARDOUS WEATHER...
EXCESSIVE RAINFALL FROM THUNDERSTORMS TODAY MAY RESULT IN FLASH
FLOODING ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS. A FLASH FLOOD WATCH IS IN AFFECT THROUGH 7 AM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THE RISK OF SEVERE STORMS WILL CONTINUE EACH DAY THROUGH AT LEAST
FRIDAY... AND POSSIBLY INTO THE WEEKEND.
OTHER HAZARDOUS WEATHER...
PERIODS OF HEAVY RAINFALL ARE EXPECTED INTO EARLY NEXT WEEK...WHICH
COULD LEAD TO BOTH LOCALIZED FLOODING AND MAINSTEM RIVER FLOODING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.
MAXWELLIn the hours before
Special weather statement, Apr 29, 1:12 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 112 PM CDT WED APR 29 2009 TXZ087-291830- KNOX TX- 112 PM CDT WED APR 29 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED FROM 6 MILES SOUTHWEST OF KNOX CITY TO 33 MILES SOUTHWEST OF KNOX CITY AT 111 PM CDT...MOVING NORTHEAST AT 25 MPH. SOME HAIL AND WINDS OF 50 TO 60 MPH WILL BE POSSIBLE WITH THESE STORMS AS WELL AS FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. PEOPLE IN KNOX COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Apr 29, 1:50 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 150 PM CDT WED APR 29 2009 TXZ087-291915- KNOX TX- 150 PM CDT WED APR 29 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF KNOX CITY AT 149 PM CDT...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 ARE POSSIBLE. PEOPLE IN KNOX COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Apr 29, 2:26 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 226 PM CDT WED APR 29 2009 TXZ089-291945- ARCHER TX- 226 PM CDT WED APR 29 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF OLNEY AT 226 PM CDT...MOVING NORTHEAST AT 40 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ARCHER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Local storm report, Apr 29, 3:01 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
301 PM CDT WED APR 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 2 W WEWOKA 35.14N 96.53W
04/29/2009 SEMINOLE OK AMATEUR RADIO
VARIOUS REPORTS OF WIND DAMAGE IN AND AROUND THE DIXON
COMMUNITY WEST OF WEWOKA. AT LEAST ONE HOME WAS DAMAGED
AND TREES AND POWER LINES WERE DOWNED. STILL GATHERING
INFORMATION. TIME AND LOCATION APPROXIMATE.
1130 AM TSTM WND DMG YEAGER 35.16N 96.34W
04/29/2009 HUGHES OK EMERGENCY MNGR
TIME AND LOCATION APPROXIMATE. ONE BARN HEAVILY DAMAGED
AND A MOBILE HOME WAS BLOWN OFF ITS FOUNDATION. A HOUSE
SUSTAINED ROOF DAMAGE. TREES AND POWER LINES WERE BLOWN
DOWN. STILL GATHERING INFORMATION.
&&
TYSpecial weather statement, Apr 29, 3:36 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 336 PM CDT WED APR 29 2009 TXZ089-090-292115- CLAY TX-ARCHER TX- 336 PM CDT WED APR 29 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND CLAY COUNTIES. A LINE OF STRONG THUNDERSTORMS EXTENDED FROM MEGARGEL TO ARCHER CITY AND SCOTLAND AT 334 PM CDT...MOVING NORTHEAST AT 40 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IN ADDITION...HEAVY RAIN AND FLOODING WILL BECOME AN INCREASING CONCERN. RADAR ESTIMATED THAT 2 TO 4 INCHES OF RAIN HAD ALREADY FALLEN SOUTHERN AND EASTERN ARCHER COUNTY...AND SOUTHERN CLAY COUNTY. ADDITIONAL RAIN WILL MOVE OVER ALREADY SATURATED GROUND...INCLUDING THE AREA NEAR AND SOUTH OF HENRIETTA AND LAKE ARROWHEAD. BURKE
Special weather statement, Apr 29, 4:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 425 PM CDT WED APR 29 2009 TXZ088-089-292215- ARCHER TX-BAYLOR TX- 425 PM CDT WED APR 29 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF WESTOVER AT 424 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL APPROACH WESTOVER AND LAKE KICKAPOO. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. HEAVY RAIN WILL REDUCE VISIBILITY AND CAUSE WATER TO POND IN LOW LYING AREAS. BURKE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 62 min |
| Apr 28, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 61 min |
| Apr 29, 12:29 AM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 61 min |
| Apr 29, 1:05 AM CDT | Areal Flood Advisory | OUN | Foard, Hardeman | 3 hr |
| Apr 29, 2:06 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 39 min |
| Apr 29, 2:43 AM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 62 min |
| Apr 29, 3:08 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 52 min |
| Apr 29, 3:56 AM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 79 min |
| Apr 29, 4:07 AM CDT | Areal Flood Advisory | OUN | Wilbarger | 3 hr |
| Apr 29, 7:38 AM CDT | Areal Flood Advisory | OUN | Hardeman, Wilbarger | 3 hr |
| Apr 29, 10:06 AM CDT | Areal Flood Advisory | OUN | Clay | 114 min |
| Apr 29, 10:11 AM CDT | Areal Flood Advisory | OUN | Wichita | 2 hr |
| Apr 29, 12:03 PM CDT | Flash Flood Warning | OUN | Clay, Wichita, Wilbarger | 3 hr |
| Apr 29, 12:07 PM CDT | Flash Flood Watch | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 19 hr |
| Apr 29, 1:31 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 59 min |
| Apr 29, 1:37 PM CDT | Areal Flood Warning | OUN | Hardeman, Wilbarger | 6 hr |
| Apr 29, 2:28 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 47 min |
| Apr 29, 2:59 PM CDT | Areal Flood Warning | OUN | Archer, Clay, Wichita | 6 hr |
| Apr 29, 4:08 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 67 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.